Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice

Hypothyroidism untreated

From: jangidmks - 27 weeks 1 day ago

Hi my name is Mukesh Sharma I belongs from India I am male 35 years young and working in US-based organisation from last 13 years.
I had been reported hypothyroidism in 2008 and Dr started with 100 mcg. I started 100 MCG on daily basis but the side-effects I was feeling those were terrible. My heart palpitation and Anxiety was not well. Meanwhile doctor suggested me anti anxiety medication. This worked for several years and situation was under control.
Later I realised that the symptoms were actually due to the higher thyroxine dose were given to me because 100 MCG was never changed once it was started. Then I tried to reduce dose on my own and observed the symptoms I started feeling good without antidepressant but suddenly my TSH levels gone higher to 30-32.
When I increased doses I started feeling crazy and when I reduce it tsh becomes uncontrollable.
Can somebody help me to understand what is happening here. I am tired with my thyroid.

Thanks

Do you find this discussion helpful?
0

2 Responses

Is this good advice?
0

Hello - I had hyperthyroid and my doctor insisted that I get radiation, so now am hypo. I have struggled ever since, wish I never had it done. I have all the symtoms, ALL of them. I was on levothyroxine for years trying to get to an optimal dose but always felt terrible. I'd get within range and have these horrible migraines that made it impossible to function. So would drop down and migraines would stop then my system would start shutting down...back and forth over and over, just really ill. My doctors (I ended up getting a second opinion) kept insisting the levo had nothing to do with the migraines. Anyway I lost my job I was so sick and therefore lost health insurance. So basically my only option was to get the natural stuff. It helped a great deal. The prescription meds only have T4, while the natural stuff has T4 and T3. Doctors are programmed to argue with you until the cows come home about synthetics being better, but truth is that for many they are not. I started taking something sold here in the states called ThyroGold which is natural dessicated cow thyroid. Unfortunately, they recently raised the price so much I had to switch again. I have switched to pig thyroid, some say this is better because we humans are closer to them physiologically. I have not got the dose right yet but am confident I will. Some doctors will help you go natural if you insist on trying it, and that way you can get it covered by health insurance if you have it. But the natural stuff is honestly pretty cheap in most cases. I am guessing I might end up needing 2-3 a day but as I said I am titrating up right now. I know in India most are vegetarian but this is medicine needed to live, literally. And up until about 50 years ago, there was no synthetic alternative. So maybe exceptions can be made. I wish someone had told me this before I lost my job over being so sick from the levothyroxine. And I wish I could still afford the ThyroGold, it was awesome feeling normal there for awhile. But they refuse to budge on price and with shipping my dose was coming out to be $60+ a month which I just cannot afford right now. As I said there are prescription natural ones too so health insurance coverage is possible if your doctor will go along. Best of luck!

Is this good advice?
0

As a hypo diagnosed patient since 2002 (some due to my not taking meds as needed for various reasons), I can tell you that as you take your meds and levels lower back down., the symptoms can become worse and will yo-yo. I can usually tell when the meds kick in for me because I start to have worse symptoms then they will come and go for a bit. Weirdly, the hypo and hyper effects can be very similar so make sure that you follow through. These level changing symptoms will usually be pretty short lived as your levels go back down- though they seem to be never ending at the time. Best of luck to you!!

SHOW MAIN MENU
SHOW SUB MENU